Hey, I just started taking effexor 37.5 mg. I take it at night because I'm afraid that I'm going to get sleepy during the day. I took it during the day but I was also taking a couple of other drugs. I'm going to advance to the 75 mg; but I think that the 37.5 mg is better. How is this drug supposed to make me feel? I was prescribed this drug because all the other SSRIs like Prozac, Zoloft and Celexa didn't help me. any suggestions would be helpful
Venlafaxine is very effective against depression and anxiety for some people. It is a little different than the other antidepressants you mentioned in that it effects two brain chemicals not just one. Anyway, 37.5mgs is a starter dose so follow your doctor's instructions. You may notice some mild side effects in the beginning, but these will subside. This type medication really takes being at a therapeutic level for at least a month to assess results so be patient.
I was on 75mg years ago and then stopped it because I would get withdrawal symptoms right away if I let a few hours past when dose was suppose to be taken. I then took Prozac, Wellbutrin, and other antidepressants and non worked for me so I'm back of Effexor now. I take 300mg a day around noon. Try to be persistent with it on a daily basis because you may experience withdrawals such as brain zaps, uncontrollable anger, all over numbness, sleepiness, and aloof. This is what I experience. I have read all over that this is a very strong drug but it was the only one that worked for me. I have major depression and anxiety. Funny thing is, I have a perfect life and hope that Effexor can fix my chemical malfunctions. Oh, and when I am on Effexor, It stops my intrusive thoughts, helps with focusing and has reduced my OCD And ADD symptoms. Another word of advice, your sex drive or desire May diminish as fast as you increase dosage at first. Mine has subsided a little but better than not feeling normal . Hope this helps in regards to side effects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2009 • 1 answer
Posted 5 Dec 2009 • 8 answers
Posted 25 Nov 2011 • 3 answers
Posted 5 Aug 2013 • 2 answers
Posted 16 May 2016 • 1 answer